Clozapine is gold standard for the management of treatment-resistant schizophrenia. It can offer life-changing symptom reduction where other antipsychotics have failed, and for these patients, treatment with clozapine should be maintained, if in any possible way. However, treatment with clozapine comes with a risk of developing potentially fatal adverse reactions, for example, severe neutropenia or agranulocytosis, in which case, treatment must be discontinued. Here, we present a case of clozapine-related neutropenia that commenced after the addition of sodium valproate. A subsequent re-challenge to clozapine resulted in severe neutropenia and led to the permanent cessation of clozapine treatment. The patient had been tolerating clozapine for more than a year before the addition of sodium valproate. The awareness of an interaction between clozapine and sodium valproate could help reduce the risk of clozapine-induced neutropenia and subsequent clozapine discontinuation.